On the estimation of variance in unstable condition adjustment models

Eshagh, M. (2011) On the estimation of variance in unstable condition adjustment models. Acta Geodaetica et Geophysica Hungarica, 46 (1). pp. 71-83. ISSN 1217-8977

[img] Text
Restricted to Repository staff only

Download (240kB)


Estimation of variance in an ordinary adjustment model is straightforward, but if the model becomes unstable or ill-conditioned its solution and the variance of the solution will be very sensitive to the errors of observations. This sensitivity can be controlled by stabilizing methods but the results will be distorted due to stabilization. In this paper, stabilizing an unstable condition model using Tikhonov regularization, the estimations of variance of unit weight and variance components are investigated. It will be theoretically proved that the estimator of variance or variance components has not the minimum variance property when the model is stabilized, but unbiased estimation of variance is possible. A simple numerical example is provided to show the performance of the theory.

Item Type: Article
Subjects: Q Science / természettudomány > QE Geology / földtudományok > QE01 Geophysics / geofizika
Depositing User: Endre Sarvay
Date Deposited: 22 Jul 2018 17:57
Last Modified: 08 Sep 2018 09:01

Actions (login required)

Edit Item Edit Item